Alert archive / Florida / Special Weather Statements in 2025
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 5, 2025, 6:21 PM EDT for Orange County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2025, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 5, 2025, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.25 in
- Wind
- 50
County Orange County, FL
The radar
The Melbourne radar (KMLB), 89 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:47 PM EDT | TSTM WND GST 59 | Orlando Exec Airport, FL | Orlando Executive Airport measured a peak wind gust of 59MPH/51KT from the west at 6:47 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
355
WWUS82 KMLB 052221
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Tue Aug 5 2025
FLZ045-046-052245-
Orange FL-Seminole FL-
621 PM EDT Tue Aug 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
WESTERN ORANGE COUNTIES THROUGH 645 PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Hills. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2844 8143 2858 8156 2873 8144 2852 8124
TIME...MOT...LOC 2221Z 229DEG 1KT 2856 8144
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
HeilWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:05 PM EDT, 4 hours 16 minutes earlier. Its key messages:
- Issued at 205 PM EDT Tue Aug 5 2025
- Temperatures remain above normal through Wednesday with heat indices 102 to 107 degrees.
- Shower and lightning storm chances continue this week, highest in the afternoon and evening hours; strong storms cannot be ruled out with an increasing risk for localized flooding late week into Saturday.
Area forecast discussion, Aug 5, 2:05 PM EDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 205 PM EDT Tue Aug 5 2025 ...New KEY MESSAGES, DISCUSSION, MARINE, AVIATION... .KEY MESSAGES... Issued at 205 PM EDT Tue Aug 5 2025 - Temperatures remain above normal through Wednesday with heat indices 102 to 107 degrees. - Shower and lightning storm chances continue this week, highest in the afternoon and evening hours; strong storms cannot be ruled out with an increasing risk for localized flooding late week into Saturday. && .DISCUSSION... Issued at 205 PM EDT Tue Aug 5 2025 Currently-Tonight...Hot and humid conditions persist across the area this afternoon. Pressure gradient remains weak, with east and west coast sea breeze boundaries pushing inland through the afternoon. Isolated to scattered showers and storms developing initially with the sea breeze boundaries, will become scattered to numerous inland (PoPs up to 60-70%) late afternoon into the evening. Latest hi-res guidance focuses greatest storm coverage across to NW of the I-4 corridor, where sea breeze/outflow boundary collisions are projected to occur. DCAPE values up to 1000-1300 J/kg will support the potential for some stronger storm development. Main threats will be frequent lightning and strong wind gusts to 40-55 mph. Weak steering winds will also lead to overall slow and variable storm motion, leading to locally heavy rainfall up to 2-4 inches in some spots, mainly inland. This may lead to minor flooding issues of roadways and across urban and poor drainage areas. A Marginal Risk for Excessive Rainfall has expanded to include much of the east central FL area for the Day 1 period (today/tonight) from Lake and Volusia counties southward through Osceola and Brevard counties. Convection will slowly diminish through late evening, and mostly dry conditions are forecast overnight, with temperatures falling into the mid to upper 70s for most locations. Wednesday-Thursday...Frontal boundary across north Florida is forecast to sink slowly southward, maintaining deeper moisture (PW values ~2.0") and higher rain chances (up to 60-70%) across east central Florida through midweek. Pressure gradient will remain rather weak, with lighter NE winds becoming onshore each afternoon behind the inland moving east coast sea breeze. Initial development of showers and storms will occur along and inland of the sea breeze, with greatest coverage continuing to focus inland from late afternoon/early evening with boundary collisions over the interior. Gusty winds, frequent lightning, and torrential rainfall will continue to be the main storm threats. Some locations (especially urban/suburban locations) may become more susceptible to minor street flooding after receiving repeated rounds of heavy rain. Friday-Monday (Modified Previous Discussion)...The unsettled pattern continues late week into the weekend with episodes of numerous showers and thunderstorms each day. This does look to keep afternoon temperatures at bay through Sunday before lower rain chances allow temps to climb back into the low/mid 90s Monday. At the surface, the aforementioned stationary front is forecast to slowly lift north of the area again by late Saturday or Sunday. Models attempt to develop a surface low (or two), with one off the Georgia/Carolina coast and the other in the east-central Gulf. NHC continues to carry a medium (40%) chance for tropical development with the low pressure off the southeast U.S. coast over the next 7 days. However, majority of ensemble tracks move this low more northward and away from the area into the weekend. The proximity of these features, plus mid level energy, ample moisture, and daytime heating/instability, will enhance daytime rain and storm chances, up to 70-80% late week into the weekend, but a deeper onshore flow by early next week will lead to lowering rain chances by Monday to 50-60%. Water-loaded downdrafts could produce strong, gusty winds, but heavy rain and the risk for localized flooding is expected to grow (especially by Saturday/Sunday). WPC has placed the area in a Marginal Excessive Rainfall Outlook for Saturday (Day 5), highlighting the potential for instances of flooding. Mid level ridging starts to build west across the Atlantic and northeast Florida by early next week, signaling a return to near normal rain chances for our area. && .MARINE... Issued at 205 PM EDT Tue Aug 5 2025 Tonight-Sunday...A weak frontal boundary will remain stalled north of the area through late week. Additionally, a weak trough of low pressure off the southeast U.S. coast will shift slowly west- northwest and then more northward into the weekend. NHC currently gives this feature a medium (40%) chance for tropical development over the next 7 days and a tropical depression could form by late week or into the weekend. This system regardless of development currently does not look to bring any direct impacts to the east central FL coastal waters, but will continue to be closely monitored for any changes. Pressure gradient remains weak, leading to lighter and more variable winds around 5 knots, especially during the overnight and morning hours through mid to late week. Winds then become onshore each afternoon as the east coast sea breeze forms and moves inland, with speeds 5-10 knots. Winds are then forecast to be more predominant out of the S/SE into the weekend around 5-10 knots. Seas 2-4 feet through Wednesday morning fall to 2-3 feet through the remainder of the work week, and into the weekend. Ample moisture over the waters will provide above normal rain and storm chances, especially Friday through Sunday. Locally higher winds (34+ kt) and seas, in addition to frequent lightning strikes, will accompany organized storm activity. && .AVIATION... (18Z TAFs) Issued at 205 PM EDT Tue Aug 5 2025 A persistent summertime pattern continues to favor the highest shower and storm chances across the interior late in the afternoon and into the evening. The east coast sea breeze has developed along the Brevard and Treasure Coasts with VCTS mentioned at all coastal terminals at the top of the 18Z TAF package. VCTS increasing inland around the greater Orlando terminals by 20Z. TEMPOs remain mentioned at MCO/SFB/ISM (22/01Z) and LEE/DAB (21/24Z) where there is best reasonable confidence for TSRA impacts at the terminals. West to southwest winds shift south to southeast across the interior with the sea breeze passage. Showers and storms will again linger a few hours beyond sunset, particularly across the interior. Light and variable winds forecast overnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 91 76 90 / 30 60 30 70 MCO 76 94 76 93 / 40 70 30 70 MLB 77 91 76 90 / 20 50 30 60 VRB 74 92 74 91 / 20 50 30 60 LEE 77 94 76 92 / 50 70 30 70 SFB 77 94 76 92 / 40 70 30 70 ORL 77 95 77 93 / 40 70 30 70 FPR 73 92 73 91 / 20 50 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Weitlich AVIATION...Law
In the hours before
Special weather statement, Aug 5, 5:40 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
540 PM EDT Tue Aug 5 2025
FLZ141-052215-
Coastal Volusia FL-
540 PM EDT Tue Aug 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN VOLUSIA COUNTY THROUGH
615 PM EDT...
At 540 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bunnell, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ormond-By-the-Sea and Ormond Beach Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2943 8107 2930 8100 2929 8100 2927 8115
2936 8115 2941 8116 2942 8114 2943 8111
2942 8111
TIME...MOT...LOC 2140Z 257DEG 12KT 2937 8122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, Aug 5, 6:05 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
605 PM EDT Tue Aug 5 2025
FLZ041-141-052230-
Coastal Volusia FL-Inland Volusia FL-
605 PM EDT Tue Aug 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL VOLUSIA COUNTY
THROUGH 630 PM EDT...
At 605 PM EDT, Doppler radar was tracking a strong thunderstorm near
DeLeon Springs, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Daytona Beach, Ormond Beach, DeLand, Holly Hill, and DeLeon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2898 8108 2908 8143 2926 8136 2927 8115
2929 8115 2929 8106
TIME...MOT...LOC 2205Z 279DEG 5KT 2916 8128
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, Aug 5, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Tue Aug 5 2025
FLZ045-046-052245-
Orange FL-Seminole FL-
621 PM EDT Tue Aug 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
WESTERN ORANGE COUNTIES THROUGH 645 PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Hills. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2844 8143 2858 8156 2873 8144 2852 8124
TIME...MOT...LOC 2221Z 229DEG 1KT 2856 8144
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HeilThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:08 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Aug 4, 8:18 PM EDT | Special Marine Warning | MLB | 57 min | |
| Aug 4, 8:21 PM EDT | Special Weather Statement | MLB | Seminole | 24 min |
| Aug 4, 8:35 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 25 min |
| Aug 4, 9:21 PM EDT | Special Marine Warning | MLB | 54 min | |
| Aug 4, 9:52 PM EDT | Special Weather Statement | MLB | Lake | 23 min |
| Aug 5, 5:40 PM EDT | Special Weather Statement | MLB | Flagler | 35 min |
| Aug 5, 5:54 PM EDT | Special Marine Warning | MLB | 66 min | |
| Aug 5, 6:05 PM EDT | Special Weather Statement | MLB | Volusia | 25 min |
| Aug 5, 6:13 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 17 min |
| Aug 5, 6:29 PM EDT | Special Weather Statement | MLB | Volusia | 31 min |
| Aug 5, 6:40 PM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Aug 5, 6:48 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 27 min |
| Aug 5, 6:54 PM EDT | Special Marine Warning | MLB | 66 min | |
| Aug 5, 6:57 PM EDT | Special Weather Statement | MLB | Volusia | 33 min |
| Aug 5, 7:05 PM EDT | Special Weather Statement | MLB | Seminole | 25 min |
| Aug 5, 7:14 PM EDT | Special Weather Statement | MLB | Orange | 31 min |
| Aug 5, 7:17 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 3 hr |
| Aug 5, 7:29 PM EDT | Special Weather Statement | MLB | Seminole | 31 min |
| Aug 5, 7:34 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole, Volusia | 26 min |
| Aug 5, 7:55 PM EDT | Special Weather Statement | MLB | Seminole | 35 min |
| Aug 5, 7:58 PM EDT | Special Marine Warning | MLB | 62 min |
Nearby
Special Weather Statements in Florida, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.